Hail, Mayes
- When
- May 4, 12:00 AM CST
- Where
- Mayes County, 2 mi E of Locust Grove
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.200, -95.133
5 hail, 4 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 3, 6:51 PM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 751 PM CDT WED MAY 3 2006 .UPDATE... IT APPEARS THAT WE ARE UNDER WEAK SHORT WAVE RIDGING THAT WILL MOVE EAST OF THE AREA IN A FEW HOURS. STILL EXPECT DEVELOPMENT BACK BUILDING DOWN THE FRONT THAT IS SLOWLY SLIDING SOUTH INTO NORTHEAST OKLAHOMA AS WELL AS APPROACHING SHORT WAVE THAT IS MOVING EAST INTO WESTERN TEXAS. EXPECT THE MAJORITY OF THE THUNDERSTORMS WILL BEGIN MOVING INTO THE FORECAST AREA AFTER MIDNIGHT. HAVE ADJUSTED TEMPS AND QPF FIELDS IN UPDATE. WILL HAVE TO KEEP A CLOSE EYE ON THE SITUATION WITH DECENT CONVECTIVE PARAMETERS JUST WAITING FOR A TRIGGER OF SOME SORT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 14 LONG TERM FORECASTER ID= 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 956 PM CDT WED MAY 3 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 956 PM CDT WED MAY 3 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND FAR WESTERN ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ACROSS THE HIGH PLAINS OF NORTHWEST TEXAS THIS EVENING. MEANWHILE...A COLD FRONT STRETCHING ACROSS NORTH CENTRAL AND NORTHWEST OKLAHOMA WILL GRADUALLY PUSH SOUTH OVERNIGHT WHILE AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE DESERT SOUTHWEST. THIS ALONG WITH A STRENGTHENING LOW LEVEL JET WILL CAUSE THE STORM COMPLEX TO EXPAND AND MOVE ACROSS EASTERN OKLAHOMA AND INTO FAR WESTERN ARKANSAS LATE TONIGHT. ALTHOUGH THE UPPER LEVEL WINDS REMAIN RELATIVELY WEAK...SUFFICIENT ELEVATED INSTABILITY WILL BE PRESENT FOR A FEW STORMS TO PRODUCE LARGE HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT TO OUR NORTH WILL SLOWLY MOVE SOUTH THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT AND THURSDAY. THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS THURSDAY...AND REDEVELOPMENT IS EXPECTED AGAIN THURSDAY AFTERNOON AND EVENING. SEVERE WEATHER CHANCES WILL BE HIGHLY DEPENDANT ON WHERE THE FRONT AND ASSOCIATED THUNDERSTORM OUTFLOW SETS UP. SEVERE WEATHER IS POSSIBLE ACROSS THE AREA THURSDAY...ESPECIALLY IN THE SOUTH...AND MAY ALSO OCCUR FRIDAY. HIGH PRESSURE WILL BRING AN END TO THIS EPISODE SATURDAY. RETURN FLOW STARTS LATE IN THE WEEKEND AND THUNDERSTORMS WILL ONCE AGAIN ENTER THE FORECAST. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT WED MAY 3 2006
OKZ062-068-040530-
CHEROKEE OK-MAYES OK-
1157 PM CDT WED MAY 3 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
MAYES
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 1157 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF MURPHY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PEGGS...MURPHY...LOCUST
GROVE...ROSE...SALINA AND SPAVINAW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT THU MAY 4 2006
OKZ064-040545-
CREEK OK-
1208 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1208 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF BRISTOW...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...
SLICK AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 39 km away, was scanning. The volume nearest the first event began at 05:58 UTC.
5 hail, 4 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
As much as 4.21 inches of rain fell in the Broken Arrow area and southeast Tulsa County. The rain flooded several streets causing some to be closed. Several water rescues were made for people whose cars were inundated by the flood waters. A few homes also received water damage and a retaining wall at the Bass Pro Shop collapsed.
Radar indicated as much as 7 inches of rain may have fallen in western Wagoner County in just a couple hours. The very heavy rainfall caused several streets to be flooded with some water rescues of motorists performed as vehicles were inundated as water rose several feet over roads. Forty-four homes received flood damage with 14 of those receiving major damage. The subdivisions with the most damage were Glen Eagles, Steeplechase Farms, Turnberry and Covington Estates.
Heavy rain occurred across Cherokee County during the early morning hours. The highest recorded rainfall amount was 3.67 inches at Eldon. Several county roads were flooded. Severe street flooding occurred in Tahlequah.
Thunderstorms produced heavy rain across Adair County during the early morning hours. Several county roads became impassible.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509155, 5509157, 5509156, 5509161, 5509158, 5509162, 5509159, 5509160, 5509163, 5509164.